Has anyone switched from Methotrexate pills to the injections?

Switching from methotrexate pills to injections. I am a little nervous about it. Has anyone had good results? Bad experience? Advice on what time of day is best to inject? What to expect as far as side effects? Thanks in advance!


Community Answers
  • ballisonmoon
    5 months ago

    When I was early into my RA diagnosis, I used methotrexate. I began using pills. I had lots of issues with nausea and general yuck!!! Poor appetite and exhaustion. I switched over to the injectable methotrexate to see if it would reduce nausea, the yuck, stomach pain, etc. I am not one who is afraid of needles, but I was a bit nervous about the injections. But, you use a small needle and you learn the most effective way for you. Unfortunately, it did not work as well as we had hoped and I moved to biologics.

  • Alesandra Bevilacqua moderator
    5 months ago

    Hi ballisonmoon – we appreciate you sharing your experience with PamelaB10. Thanks for participating in the discussion! – Alesandra (RheumatoidArthritis.net Team)

  • Monica Y. Sengupta moderator
    5 months ago

    Hey PamelaB10! Thanks for reaching out. I thought this article on MTX might interest you. https://rheumatoidarthritis.net/treatment/methotrexate/ I hope other community members respond with their experiences.

    I personally had the same side effects as you. I switched to the injections as well as a folic acid supplement (through a prescription from my rheumatologist). I like them a lot better than the pills because I don’t have as much nausea or headaches.

    I would suggest speaking to your doctor to find out what time you should take the injection. I know a lot of people (myself included) can minimize the side effects by taking the supplement and injections at specific times.

    Please keep us updated, all the best! ~Monica

  • HopesnHim
    5 months ago

    Yes, the Methx pills made me nauseous and have diarrhea. The injections made those symptoms much less severe ( I also suffered hair loss and extreme fatigue with both pills and injections but it was so much better on my digestive system to do the injections.

  • PamelaB10 author
    5 months ago

    Thanks for your response! The pills were doing the same to me along with terrible headaches. First injection was two days ago. No digestive problems with it (thank goodness) but the headache was much worse and the fatigue never goes away.

  • Share Your Answer

    Poll